MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-UNI ANATOMICAL FEMORAL COMPONENT CEMENTED SIZE 2 RM/LL; KNEE FEMORAL CEMENTED COMPONENT

MEDACTA INTERNATIONAL SA GMK-UNI ANATOMICAL FEMORAL COMPONENT CEMENTED SIZE 2 RM/LL; KNEE FEMORAL CEMENTED COMPONENT
Catalog Number 02.08.302RMLL
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 november 2018.Lot 155449: (b)(4) items manufactured and released on 12 november 2015.Expiration date: 2020-10-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional component revised: gmk-uni 02.08.Ct2.08.Rmll tibial component full pe #2 8mm rm-ll (not marketed in us) lot 154878: (b)(4) items manufactured and released on 12 november 2015.Expiration date: 2020-08-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d knee manager: revision surgery after 2 years from primary surgery for allergy and sudden deviation of implant set-up.Some residual cement can be seen on the internal surface of the femoral component and on the distal surface of the full pr insert.Some scratches are present both on the femur and the tibial components most likely caused during the attempt to explant the implants.There is no reason to suppose the event is related to a faulty device.Visual inspection performed by r&d knee manager: visual inspection confirms what already stated during preliminary investigation.Some residual cement can be seen on the internal surface of the femoral component and on the distal surface of the full pe insert.Some scratches are present both on the femur and the tibial components most likely caused during the attempt to explant the implants.Articular surface of the tibia component regularly worn out after 2 years from primary implantation.There is no reason to suppose the event is related to a faulty device.Clinical evaluation performed by medical affairs director: 2 years after primary cemented uka the patient was revised.From the radiographs, a progression of the disease can be surmised, which is probably the main reason for transforming the uka to a tka.According to report, the patient suffered from allergy during the first 6 months, but this problem must have been overcome.It is impossible for us to tell whether the suboptimal orientation of the components which is visible in the pre-revision xrays is due to allergic reaction.However, there is no reason to suspect that a faulty device is responsible.
 
Event or Problem Description
About 2 years and 4 months after primary the surgeon revised the patient for allergy.All devices revised.The surgery was completed successfully with good stability and satisfactory balancing.

Brand Name
GMK-UNI ANATOMICAL FEMORAL COMPONENT CEMENTED SIZE 2 RM/LL
Common Device Name
KNEE FEMORAL CEMENTED COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8098871
Report Number3005180920-2018-00932
Device Sequence Number11243675
Product Code HSX
UDI-Device Identifier07630030879104
UDI-Public07630030879104
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number02.08.302RMLL
Device Lot Number155449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80